This may be helpful to people who are starting accutane and worried about the initial breakout...
Alright so this is week 7. Just about a day after my post for week 6, I got a large whitehead on each cheek, and a couple other small ones in random places. I went to the derm to get cortisone shots for the large ones (b/c so many of the other large ones in my neck have left cysts under the skin for months). However, instead of shots, my doctor put me on prednisone steroids tablets for about the next 2-3 weeks. He said it should help a lot with the inflammation and that he often gives it to people who are just starting accutane to reduce the initial breakout (I wish I knew that before!) If you are just starting accutane, you may want to ask your derm about it.
Also, he said since I was still breaking out 6 weeks in, he could up the dose from 80mg to 100mg a day being that I am 175lbs. I have to decide in about 2 weeks at my next visit, and although I would like more acne fighting power, I must say the drying side effects are almost too much to handle. I have pretty bad rashes on my hands, arms, and the back of my neck that just don't seem to go away even with plenty of moisturizer. I attached a pic of my hand, but its kinda hard to see... sorry about that.
All that being said, beginning in the middle of the week I started taking Vitamin C (2000mg/day) and Vitamin E (800 IU/day). I don't know if its the prednisone, the Vitamins, or what, but I must say the acne and red marks near my neck are a LOT better today then anytime in about the last 6 months. Hopefully the improvement will keep up. Let me know if you have any suggestions on increasing my accutane dose, thanks! Good luck to everyone else out there, keep at it!